Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567553
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Allen Gut and Klaus D. Schmidt
Title: Amarts and set function processes
Additional book information: Lecture Notes in Mathematics, vol. 1042, Springer-Verlag, Berlin, Heidelberg, New York, Tokyo, 1983, 258 pp., $12.50. ISBN 3-540-12867-0.

References [Enhancements On Off] (What's this?)

  • Erik Sparre Andersen and Børge Jessen, Some limit theorems on set-functions, Danske Vid. Selsk. Mat.-Fys. Medd. 25 (1948), no. 5, 8. MR 28376
  • Kenneth A. Astbury, Amarts indexed by directed sets, Ann. Probability 6 (1978), no. 2, 267–278. MR 464394, DOI 10.1214/aop/1176995572
  • D. G. Austin, G. A. Edgar, and A. Ionescu Tulcea, Pointwise convergence in terms of expectations, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 30 (1974), 17–26. MR 358945, DOI 10.1007/BF00532860
  • 4.
    S. D. Bagchi, Almost sure convergence of classes of multivalued asymptotic martingales, Ann. Inst. H. Poincaré Sect. B (to appear).
  • J. R. Baxter, Pointwise in terms of weak convergence, Proc. Amer. Math. Soc. 46 (1974), 395–398. MR 380968, DOI 10.1090/S0002-9939-1974-0380968-7
  • Alexandra Bellow, On vector-valued asymptotic martingales, Proc. Nat. Acad. Sci. U.S.A. 73 (1976), no. 6, 1798–1799. MR 407966, DOI 10.1073/pnas.73.6.1798
  • Alexandra Bellow, Uniform amarts: a class of asymptotic martingales for which strong almost sure convergence obtains, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 41 (1977/78), no. 3, 177–191. MR 471065, DOI 10.1007/BF00534238
  • 8.
    A. Bellow, For historical record, Proc. 1983 Oberwolfach Conf. on Measure Theory, Lecture Notes in Math., vol. 1089, Springer-Verlag (to appear).
  • Antoine Brunel and Ulrich Krengel, Parier avec un prophète dans le cas d’un processus sous-additif, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), no. 1, A57–A60 (French, with English summary). MR 522020
  • Antoine Brunel and Louis Sucheston, Sur les amarts faibles à valeurs vectorielles, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 17, Aiii, A1011–A1014 (French, with English summary). MR 415761
  • Antoine Brunel and Louis Sucheston, Une caractérisation probabiliste de la séparabilité du dual d’un espace de Banach, C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 22, A1469–A1472 (French, with English summary). MR 440694
  • R. V. Chacon, A “stopped” proof of convergence, Advances in Math. 14 (1974), 365–368. MR 365688, DOI 10.1016/0001-8708(74)90038-3
  • R. V. Chacon and L. Sucheston, On convergence of vector-valued asymptotic martingales, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 33 (1975/76), no. 1, 55–59. MR 394859, DOI 10.1007/BF00539861
  • S. D. Chatterji, Martingale convergence and the Radon-Nikodym theorem in Banach spaces, Math. Scand. 22 (1968), 21–41. MR 246341, DOI 10.7146/math.scand.a-10868
  • Bong Dae Choi and Louis Sucheston, Continuous parameter uniform amarts, Probability in Banach spaces, III (Medford, Mass., 1980) Lecture Notes in Math., vol. 860, Springer, Berlin-New York, 1981, pp. 85–98. MR 647956
  • W. J. Davis and W. B. Johnson, Weakly convergent sequences of Banach space valued random variables, Banach spaces of analytic functions (Proc. Pelczynski Conf., Kent State Univ., Kent, Ohio, 1976) Lecture Notes in Math., Vol. 604, Springer, Berlin, 1977, pp. 29–31. MR 0458167
  • J. L. Doob, Stochastic processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1953. MR 0058896
  • Aryeh Dvoretzky, On stopping time directed convergence, Bull. Amer. Math. Soc. 82 (1976), no. 2, 347–349. MR 415760, DOI 10.1090/S0002-9904-1976-14060-8
  • G. A. Edgar, Asplund operators and a.e. convergence, J. Multivariate Anal. 10 (1980), no. 3, 460–466. MR 588087, DOI 10.1016/0047-259X(80)90064-0
  • G. A. Edgar, Additive amarts, Ann. Probab. 10 (1982), no. 1, 199–206. MR 637386
  • Gerald A. Edgar and Louis Sucheston, Amarts: a class of asymptotic martingales. B. Continuous parameter, J. Multivariate Anal. 6 (1976), no. 4, 572–591. MR 431370, DOI 10.1016/0047-259X(76)90005-1
  • G. A. Edgar and L. Sucheston, The Riesz decomposition for vector-valued amarts, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 36 (1976), no. 1, 85–92. MR 413252, DOI 10.1007/BF00533211
  • Gerald A. Edgar and Louis Sucheston, Démonstrations de lois des grands nombres par les sous-martingales descendantes, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 22, 967–969 (French, with English summary). MR 631108
  • Nikos E. Frangos, On regularity of Banach-valued processes, Ann. Probab. 13 (1985), no. 3, 985–990. MR 799433
  • Nassif Ghoussoub and Louis Sucheston, A refinement of the Riesz decomposition for amarts and semiamarts, J. Multivariate Anal. 8 (1978), no. 1, 146–150. MR 494474, DOI 10.1016/0047-259X(78)90027-1
  • Alexandra Ionescu Tulcea and Cassius Ionescu Tulcea, Abstract ergodic theorems, Trans. Amer. Math. Soc. 107 (1963), 107–124. MR 150611, DOI 10.1090/S0002-9947-1963-0150611-8
  • K. Krickeberg, Convergence of martingales with a directed index set, Trans. Amer. Math. Soc. 83 (1956), 313–337. MR 91328, DOI 10.1090/S0002-9947-1956-0091328-4
  • Klaus Krickeberg, Notwendige Konvergenzbedingungen bei Martingalen und verwandten Prozessen, Trans. 2nd Prague Conf. Information Theory, Publ. House Czech. Acad. Sci., Prague; Academic Press, New York 1961, pp. 279–305 (German). MR 0126294
  • Charles W. Lamb, A ratio limit theorem for approximate martingales, Canadian J. Math. 25 (1973), 772–779. MR 331503, DOI 10.4153/CJM-1973-079-6
  • 30.
    P. A. Meyer, Probabilities and potential, Blaisdell, Waltham, Mass., 1966.
  • Annie Millet, Sur la caractérisation des conditions de Vitali par la convergence essentielle des martingales, C. R. Acad. Sci. Paris Sér. A-B 287 (1978), no. 13, A887–A890 (French, with English summary). MR 551772
  • Annie Millet, Convergence and regularity of strong submartingales, Two-index random processes (Paris, 1980) Lecture Notes in Math., vol. 863, Springer, Berlin, 1981, pp. 50–58. MR 630305
  • Annie Millet and Louis Sucheston, La convergence essentielle des martingales bornées dans $L^{1}$ n’implique pas la condition de Vitali $V$, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), no. 11, A595–A598 (French, with English summary). MR 531590
  • Annie Millet and Louis Sucheston, Characterizations of Vitali conditions with overlap in terms of convergence of classes of amarts, Canadian J. Math. 31 (1979), no. 5, 1033–1046. MR 546956, DOI 10.4153/CJM-1979-095-2
  • Annie Millet and Louis Sucheston, Convergence of classes of amarts indexed by directed sets, Canadian J. Math. 32 (1980), no. 1, 86–125. MR 559789, DOI 10.4153/CJM-1980-009-1
  • Annie Millet and Louis Sucheston, On convergence of $L_{1}$-bounded martingales indexed by directed sets, Probab. Math. Statist. 1 (1980), no. 2, 151–169 (1981). MR 626308
  • Annie Millet and Louis Sucheston, On regularity of multiparameter amarts and martingales, Z. Wahrsch. Verw. Gebiete 56 (1981), no. 1, 21–45. MR 612158, DOI 10.1007/BF00531972
  • J. Neveu, Convergence presque sûre de martingales multivoques, Ann. Inst. H. Poincaré Sect. B (N.S.) 8 (1972), 1–7 (French, with English summary). MR 0331504
  • J. Neveu, Discrete-parameter martingales, Revised edition, North-Holland Mathematical Library, Vol. 10, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. Translated from the French by T. P. Speed. MR 0402915
  • William D. Sudderth, A “Fatou equation” for randomly stopped variables, Ann. Math. Statist. 42 (1971), 2143–2146. MR 300370, DOI 10.1214/aoms/1177693082
  • Michel Talagrand, Some structure results for martingales in the limit and pramarts, Ann. Probab. 13 (1985), no. 4, 1192–1203. MR 806217
  • Michel Talagrand, Moyennes invariantes s’annulant sur des idéaux, Compositio Math. 42 (1980/81), no. 2, 213–216 (French). MR 596876

  • Review Information:

    Reviewer: Louis Sucheston
    Journal: Bull. Amer. Math. Soc. 12 (1985), 306-312
    DOI: https://doi.org/10.1090/S0273-0979-1985-15387-X